Nevada, 2006

High Wind in Nevada, January 28, 2006

January 28, 2006 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Jan 27, 3:00 PM PST, 22 hours 10 minutes earlier.

Area forecast discussion, Jan 27, 3:00 PM PST, 22 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST FRI JAN 27 2006

.SHORT TERM...
UPPER TROUGH IN GULF OF ALASKA BECOMING MORE NEG TILT AS NWLY
JET SPINS UP IN SW QUAD TO AROUND 180 KTS. WARM SECTOR CLOUDS
IN EXIT REGION OF JET TO SPREAD OVER AREA TONIGHT WITH LIGHT
PCPN MOVG INTO NE CA AFTER MIDNIGHT AND S INTO TAHOE AREA BY
SUNRISE SATURDAY. STRONG SWLY WINDS DEVELOPING SATURDAY MORNING
WITH 700 MB JET MAX AROUND 60-70 KTS FORECAST ACROSS AREA AROUND
18Z. WSETA 90AGL SFC WINDS INDICATE GUST POTENTIAL TO AROUND 60
KTS ALONG 395 CORRIDOR FROM LASSEN COUNTY INTO NRN MONO COUNTY
SATURDAY. WILL UPGRADE HIGH WIND WATCHES TO WARNINGS EXCEPT FOR
MONO COUNTY AS DELAY IN ONSET OF WINDS EXPECTED UNTIL SATURDAY
AFTERNOON. ALSO ISSUED WIND ADVISORY FOR WEST CENTRAL NEVADA
ZONES 1 AND 4 TO MATCH MONO WIND WATCH FROM NOON UNTIL 8 PM
SATURDAY. WINTER STORM WATCHES UPGRADED TO WARNINGS IN TAHOE
AND LASSEN ZONES WHERE MAIN EMPHASIS ON HIGH WINDS COMBINING
WITH SNOW TO PRODUCE BLIZZARD CONDITIONS OVER NRN SIERRA PASSES
AND EXPOSED UPPER ELEVATIONS. SNOW AMOUNTS GENERALLY 6-12 INCHES
ABOVE 7000 FEET IN NRN SIERRA WITH 3-6 INCHES IN ADJACENT VALLEYS
DOWN TO 5500 FEET. MODELS SPEEDING UP NEXT SYSTEM MOVING INTO
NRN CWA ON MONDAY BUT WILL KEEP POPS MAINLY N OF I80 AND IN
CHC CATEGORY UNTIL BETTER CONSENSUS OCCURS WITH TIMING OF
FEATURES IN FAST ZONAL FLOW ACROSS PACIFIC. SNOW LEVELS RISING
TO AROUND 5500 FEET BY SATURDAY AFTERNOON AND SHOULD CONTINUE TO
SLOWLY RISE EARLY NEXT WEEK UNDER A MILD PACIFIC FLOW. TEMPS
ALSO MODERATING WITH BOTH HIGH AND LOW READINGS AROUND 5 TO 10
DEGREES ABOVE THE SEASONAL NORMALS. THIS WOULD TRANSLATE TO HIGHS
IN THE 50S IN WRN NV VALLEYS AND LOWS IN THE UPPER 20S TO MID 30S
FOR NEXT FEW DAYS. CYLKE

.LONG TERM...TUESDAY THROUGH FRIDAY...
ON TUESDAY THE UPPER TROUGH SHOULD BE MOVING INTO THE ROCKIES WITH A
SERIES OF SHORTWAVES APPROACHING NORTHERN CALIFORNIA.  WITH THESE
VORT MAXIMA MOVING ACROSS REGION WILL CONTINUE WITH SLIGHT CHANCE
PRECIP...MAINLY IN NORTHERN ZONES...TUE THROUGH THURS.  EASTERN
PACIFIC RIDGE FINALLY BUILDS INTO THE WEST COAST ON FRIDAY GIVING
THE KREV CWFA CLEARING SKIES AND DRY CONDITIONS.  TEMPERATURES
THROUGH THE EXTENDED SHOULD BE SLIGHTLY ABOVE NORMAL.  OHARA
&&

.AVIATION...
VFR CONDITIONS THROUGH TONIGHT.  BY 12Z SATURDAY MVFR CONDITIONS ARE
POSSIBLE AT KTVL AND KTRK AS SYSTEM MOVES THROUGH THE SIERRA.  WINDS
WILL ALSO INCREASE TONIGHT ACROSS THE EASTERN SIERRA AND NORTHWEST
NEVADA.  OHARA
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR NVZ002.
     HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR NVZ003-
     NVZ005.
     WIND ADVISORY FROM 12 PM TO 8 PM PST SATURDAY FOR NVZ001-NVZ004.

CA...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR CAZ071-
     CAZ072.
     HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR CAZ070.
     HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR CAZ073.
&&
Hazardous weather outlook, Jan 28, 6:00 AM PST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST SAT JAN 28 2006

CAZ070>073-NVZ001>005-291500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM WILL BEGIN TO AFFECT THE REGION THIS MORNING
THOUGH LATE TONIGHT. STRONG WINDS AND MOUNTAIN SNOW WILL ACCOMPANY
THIS STORM MAKING TRAVEL HAZARDOUS THROUGHOUT TODAY.

A WINTER STORM WARNING IS IN EFFECT FROM 7AM TODAY UNTIL 10 PM THIS
EVENING FOR THE MAJORITY OF THE SIERRA. SEE THE LATEST WINTER
WEATHER MESSAGE /WWUS45 KREV WSWREV/ FOR ADDITIONAL INFORMATION.

A HIGH WIND WARNING IS IN EFFECT FROM 8AM TODAY UNTIL 8PM THIS
EVENING FOR THE GREATER RENO...CARSON CITY AND NORTHERN WASHOE
COUNTY AREAS. SEE THE LATEST WEATHER MESSAGE /WWUS75 KREV NPWREV/
FOR ADDITIONAL INFORMATION.

A WIND ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL 8PM THIS EVENING
FOR WESTERN NEVADA AND MONO COUNTY. SEE THE LATEST WEATHER MESSAGE/
WWUS75 KREV NPWREV/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER WINTER STORM WILL MOVE THROUGH THE AREA QUICKLY SUNDAY NIGHT
THROUGH MONDAY WITH MOUNTAIN SNOW AND STRONG WINDS AGAIN. STAY TUNED
FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING
TO ESTABLISHED CRITERIA.

SMM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Greater Reno/Carson City/Minden Area

When
January 28, 1:10 PM PST
Where
Greater Reno/Carson City/Minden Area forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

A 57 kt (66 mph) wind gust recorded at the NWS forecast office in Reno.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487402.